MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569810
Medical Device Problem Codes Entrapment of Device (1212); Mechanical Problem (1384); Premature Activation (1484); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallstent biliary rx uncovered stent and delivery system were received for analysis.The stent was received fully deployed.Visual examination was performed and it was observed that the stainless steel (handle) was kinked/bent.The outer clear sheath was kinked and buckled.One side of the stent was damaged.No other issues were noted to the stent and delivery system.The reported event of stent difficult to reconstrain was confirmed although functional examination was not performed, as findings from visual evaluation indicates that there were issues to reconstrain the stent.The reported event of stent premature deployment and device stuck in scope could not be confirmed; these failure occured during the procedure and it is not possible to replicate in the laboratory of analysis.The investigation concluded that the reported events and the observed failures were most likely due to procedural factors encountered during the procedure.Kinks observed in the outer clear sheath and handle might be a result of device manipulation and handling.Once the system is kinked, it can caused friction between the components in the kinked areas and cause difficulties to remove the device from the scope.Attempts to reconstrain the stent under this device condition can result in buckling of the outer sheath, and could lead to difficulty in reconstraining the stent.Additionally, when removing an unconstrained stent can cause damage to the stent and delivery system.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary rx uncovered stent was to be implanted in the common bile duct to treat bile duct cancer during a biliary metal stenting procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the stent was partially deployed within the reconstrainability limit.The physician attempted to readjust the stent but it was unable to reconstrain.The device was removed and another wallstent biliary stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed the stent was damaged.Additional information received on july 1, 2021 and july 12, 2021: while removing the stent, it got stuck within the working channel of the scope and hence got kinked, damaged and deployed during the retrieval process.The stent was removed together with the scope.

Brand Name
WALLSTENT RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12158424
Report Number3005099803-2021-03463
Device Sequence Number14633540
Product Code FGE
UDI-Device Identifier08714729456728
UDI-Public08714729456728
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2022
Device Model NumberM00569810
Device Catalogue Number6981
Device Lot Number0026156684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1